Aa
A
A
Close
Avatar universal
Should I keep taking Wellbutrin?
In June of 2009, I was prescribed Paxil for generalized anxiety disorder. The medication worked well for me for the most part, but about 6 months after starting it, I started to slowly put on weight and NOTHING I did helped. I couldn't even lose a pound. I was on a low carb diet and exercising every other day, and even that did nothing for me. So I went to the doctor and he suggested I switch from Paxil to Wellbutrin because supposedly Wellbutrin will not cause weight gain. I have been on Wellbutrin for 6 days and have already lost 2 lbs. But the downside of this all is I am having Paxil withdrawal. I started weaning myself off about 2 wks prior to starting Wellbutrin, but am still having symptoms. I haven't had a Paxil since I started the Wellbutrin 6 days ago because I was worried about mixing the two medications. The withdrawal symptoms I've been having are not severe, but enough to be a major annoyance to me. The worst symptoms I feel are feeling like I can hear my eyes moving in my head every time I change directions (kinda sounds like a scratching) and EXTREME irritability and anger. It actually starting to depress me how crabby I get and how anxious I am feeling (feels like I am back to square one with the anxiety). As far as the Wellbutrin goes, a hour or so after I take it, I feel fine emotionally BUT I also feel like my heart is beating irregularily, which I know can be dangerous. My father died of a heart arrhythmia at the age of 52. I am only 29, but an irregular heartbeat is dangerous for any age. So I guess my question is could the irregular heartbeat be part of the withdrawal from Paxil, or is this solely related to the Wellbutrin, and therefore I should not take it??? I wish I never would've started with Paxil in the first place. It kept my anxiety at bay very well, but the withdrawal is awful and now I feel like I am in a drug hell. I have never been on meds for anything, and now I feel like my life currently is run by these drugs :-( Any advice anyone has, please help me. It is greatly appreciated.
Cancel
2 Answers
Page 1 of 1
968908 tn?1274874715
Ohh goodness, I am so sorry to hear your distress but even though Paxil is a very good drug it is a sonnabitch to quit for a lot of people.  Two weeks is fairly quick to withdraw completely from it and this may be the reason ur having withdrawal, but saying that I was on Paxil for 13yrs and it took me several months to withdraw and even then I had severe withdrawal.  I tend to think that the better a drug works on the person the more troublesome the withdrawal.

Anyway I think it is important for you to go back and chat with your doctor, plez don't suddenly stop taking the Wellbutrin as it could make things far worse. My doctor needed to give me a short course of Valium to stop the intense head shocks and consertina effect everytime I moved my head and it worked, they stopped.  As you know these drugs take time to get to a stable level in the system so it may take a few more weeks before the wellbutrin really take effect.  

So plez see your doc, and don't do anything without his or her approval as you are clearly aware it can be dangerous and above all make sure you tell of your heart issues, he will probably send u to have a trace done.

Good luck
Comment
Cancel
968908 tn?1274874715
Comment
Comment
Submit Comment
Avatar universal
I'm not a doctor, but I've been on a number of anti-depression meds over the years and I can relate to your tale.   I would take the advice and revisit the dr. that prescribed the Wellbutrin.  This drug cause irregular heart beat for me as well, and I had NO withdrawal issues going on.  I think one reason you're losing weight, is that the Wellbutrin just speeds everything up -- it's an "upper" type of anti-depressant.  That racy feeling continued for the duration of my time taking the medication.  Yes, I lost weight, but you have to weigh whether it's worth staying on.  I decided not to continue taking it and switched back to Paxil, which I've been on for at least 3 years.  The weight started to come off slowly, about 8 months ago with a better diet and more excercise, so it will be possible I believe.  I don't think Wellbutrin should be taken by someone with a history of death by heart arhythmmia!  Did you tell your family history to the Dr. that prescribed it?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1014410 tn?1274434433
Blank
CN Tower Flashback
16 hrs ago by Sheri1969
1014410 tn?1274434433
Blank
Sheri1969 is ...anxious from a flashb... Comment
17 hrs ago
4059843 tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
May 29
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
358304 tn?1409713092
Blank
cnote
na, MO
Avatar m tn
Blank
LRon
MI
Avatar m tn
Blank
Paxiled
Arlington, VA
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
358304 tn?1409713092
Blank
cnote
na, MO
Avatar m tn
Blank
LRon
MI
Avatar m tn
Blank
Paxiled
Arlington, VA
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON